Tuberculosis - After Treatment

Not ready to share? Read other Patient Comments

Do you continue to have problems after being treated for TB?

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver


* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!


I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white circle:

What is drug-resistant TB?

Drug-resistant TB (TB that does not respond to drug treatment) has become a very serious problem in recent years in certain populations. For example, INH-resistant TB is seen among patients from Southeast Asia. The presence of INH-like substances in the cough syrups in that part of the world may play a role in causing the INH resistance. Drug-resistant cases are also often seen in prison populations. However, the major reason for the development of resistance is poorly managed TB care. This can result from poor patient compliance, inappropriate dosing or prescribing of medication, poorly formulated medications, and/or an inadequate supply of medication. Multidrug-resistant tuberculosis (MDR-TB) refers to organisms that are resistant to at least two of the first-line drugs, INH and Rifampin. More recently, extensively (extremely) drug-resistant tuberculosis (XDR-TB) has emerged. These bacteria are also resistant to three or more of the second-line treatment drugs.

XDR-TB is seen throughout the world but is most frequently seen in the countries of the former Soviet Union and Asia.

Preventing XDR-TB from spreading is essential. The World Health Organization (WHO) recommends improving basic TB care to prevent emergence of resistance and the development of proper laboratories for detection of resistant cases. When drug-resistant cases are found, prompt, appropriate treatment is required. This will prevent further transmission. Collaboration of HIV and TB care will also help limit the spread of tuberculosis, both sensitive and resistant strains.

Return to Tuberculosis (TB)

See what others are saying

Comment from: Ynna, 25-34 Female (Patient) Published: November 01

I've been diagnosed with tuberculosis early this year. I'm done with the treatment for 6 months, but I'm still worried because the lump on my neck is still there.

Was this comment helpful?Yes
Comment from: Richie, 19-24 Male (Patient) Published: November 18

I experienced hearing loss after my second treatment of TB.

Was this comment helpful?Yes

Stay Informed!

Get the latest health and medical information delivered direct to your inbox FREE!